Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Blood in urine, not related to periods. Urine test normal. Cause of worry?

Hi I am a bit concerned i had a little bit off blood in my urine on sunday the 12th of august and it completely stopped after that one time off passing urine. I went to see GP on Wednesday the 15th of august and produced a urine sample. The reult came back as normal. However today again i have a little bit of blood again when using the toilet. The last time i was on my period was the 11th of july till the 15th of july. Please do you know what this could be?
Asked On : Fri, 31 Aug 2012
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response

Blood in the urine/ hematuria can be due to a wide range of conditions such as : viral illness,
trauma to the urinary tract ,
sexual activity,
fever, exercise,
inflammation of the kidney , bladder,ureter
blood disorders
drugs- there are certain medications that can increase the risk of hematuria, some of them are oral contraceptives, aspirin, diuretics, some pain medications,warfarin
blood clots
cancers of the urinary tract
sickle cell disease
high levels of uric acid or calcium in the urine. There are also a some other causes.

To find out what may be causing your hematuria , you will need to revisit your doctor . He or she will re-examine the urine with a dipstick, may send urine to the lab to let them check for the blood, the presence of protein in the urine or other particles. Blood tests may also be done to futher assess kidney function.Based on the information obtained from the history, examination and above investigations then possible next steps ( if the problem continues- in some cases it may resolve or the cause may already be highlighted and treated) would be imaging or referral to a specialist.

I hope this information helps you.
Answered: Fri, 31 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor